Alert archive / Arkansas / Flash Flood Warnings in 2017

Flash Flood Warning 42, NWS Little Rock, AR

May 27, 2017Baxter County, Boone County, Marion County, Arkansas

NWS Little Rock, AR issued this flash flood warning at May 27, 2017, 3:10 AM CDT for Baxter County, Boone County, Marion County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2017, 3:10 AM CDT (08:10 UTC)
Expired
May 27, 2017, 6:15 AM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Baxter County, AR, Boone County, AR, Marion County, AR

The radar

The Springfield radar (KSGF), 123 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2596 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2596 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
1.4
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted.

719 
WGUS54 KLZK 270810
FFWLZK
ARC005-009-089-271115-
/O.NEW.KLZK.FF.W.0042.170527T0810Z-170527T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
310 AM CDT SAT MAY 27 2017

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Northern Marion County in north central Arkansas...
  Northeastern Boone County in north central Arkansas...
  Northern Baxter County in north central Arkansas...

* Until 615 AM CDT

* At 308 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Radar has estimated between two 
  and three inches of rain have already fallen. Flash flooding is 
  likely to occur.

* Some locations that will experience flooding include...
  Mountain Home...                  Bull Shoals...
  Gassville...                      Flippin...
  Lakeview in Baxter County...      Diamond City...
  Bergman...                        Lead Hill...
  Briarcliff...                     Arkawana...
  Myrtle...                         Diamond Bay...
  Self...                           Ozark Regional Airport...
  Ozark Isle...                     Gamaliel Landing...
  Fawn Park...                      Lakeway...
  Bull Shoals State Park...         Winington...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3627 9216 3630 9313 3650 9312 3649 9215

$$

44

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 27, 1:19 AM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, May 27, 1:19 AM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
119 AM CDT Sat May 27 2017

.AVIATION...27/06Z TAF CYCLE

A few strong/severe storms will mainly affect locations along the
AR/MO border thru the early mrng hrs, including the KHRO and KBPK.
Otherwise, VFR CIGS initially wl lower to MVFR lvls toward
daybreak and persist thru much of the mrng hrs before improving.
The next round of convection is fcst to form NW of AR aft 28/00Z
and eventually impact the NRN half of AR just beyond this fcst pd.
/44/
&&

.PREV DISCUSSION...(ISSUED 249 PM CDT Fri May 26 2017)

SHORT TERM...Tonight Through Sunday

Southwest flow will continue over Arkansas through the period. The
Lake Wind Advisory will expire at 7 pm...when lighter winds move
into the area. The main forecast focus will be showers and
thunderstorms over the area Saturday into Sunday. A stalled front
just north and west of Arkansas will remain across Missouri,
Oklahoma, and Texas overnight. There will be a slight chance of
showers and thunderstorms north and central tonight. As the front
moves closer to the state instability and moisture will increase
on Saturday. Thunderstorm chances will increase Saturday evening
and overnight. There is a Moderate Risk of severe thunderstorms
Saturday night. Damaging winds and large hail are the main
threats...and a few tornadoes can not be ruled out. The cold front
will not move through Arkansas until Sunday...so shower and
thunderstorm chances will continue through Sunday.

LONG TERM...Sunday Night Through Friday
No major changes were made to the going long term forecast...except
for some minor tweaks to temps and timing of precipitation on
Sunday. Long term begins with cold front across extreme southeast
Arkansas and precipitation ongoing along the front. Models are
showing an upper level disturbance ride along the front and bring an
additional wave of precipitation late Sunday night. However models
do still vary on exact timing and location of this piece of energy
and it will continue to be monitored in future forecasts.

Lingering precipitation will come to an end on Monday across
southeast Arkansas with high pressure and near zonal flow aloft
moves in over the region. Dry weather and at/slightly above normal
temperatures will continue through Wednesday until the next chance
for precipitation returns to the forecast and continues through the
end of the long term.
&&

.LZK Watches/Warnings/Advisories...NONE.
&&
Hazardous weather outlook, May 26, 2:59 PM CDT, 12 hours 11 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Little Rock AR
259 PM CDT Fri May 26 2017

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun-
Bradley-Drew-
259 PM CDT Fri May 26 2017

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected through tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a Moderate Risk of severe thunderstorms in the north
Saturday, likely Saturday night. There is an Enhanced Risk
surrounding the Moderate Risk that extends into central and
southwest Arkansas.Severe thunderstorms will become possible
Saturday afternoon and early evening across the
northern/northwestern half of Arkansas. While uncertainty exists on
whether storms can form and become mature...any storm that does form
will have the potential to produce very large hail and damaging
winds. These storms may also be capable of producing a tornado or
two.

As time goes on late Saturday evening into the early morning hours
on Sunday...the potential for seeing more organized thunderstorms
will increase as a cold front drops south towards the state. These
thunderstorms could also become severe...with damaging winds
possible with the strongest storms as this activity looks to form
into a larger...more organized line or complex. Large hail and a few
brief tornadoes will also be possible as this line or complex moves
south across northern Arkansas. Some locally heavy rain may also be
seen...resulting in an isolated flash flood threat.

By Sunday morning...the threat for seeing severe weather will have
decreased...but the cold front will still be dropping south across
the state. Additional thunderstorms will be possible Sunday
afternoon and evening across the southern/southeastern half of the
state as the cold front pushes through this region of Arkansas.
Additional strong to severe thunderstorms may again be possible
during this period.

Calmer and drier conditions will be seen for Monday into Tuesday.
The threat for hazardous weather will then become low.

.Spotter Information Statement...

Spotter activation is not anticipated at this time. However, please
monitor forecast trends over the holiday weekend.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

44/62/51

In the hours before

Local storm report, May 27, 1:34 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
134 AM CDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 AM     HAIL             1 WNW ROBERSON HOLLOW   36.48N 93.29W
05/27/2017  E1.75 INCH       BOONE              AR   SOCIAL MEDIA

&&

62
Local storm report, May 27, 1:50 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
150 AM CDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     HAIL             OMAHA                   36.45N 93.19W
05/27/2017  E1.50 INCH       BOONE              AR   BROADCAST MEDIA

&&

62
Local storm report, May 27, 1:55 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
155 AM CDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 AM     HAIL             7 E OMAHA               36.45N 93.06W
05/27/2017  E2.00 INCH       BOONE              AR   AMATEUR RADIO

&&

62
Local storm report, May 27, 2:02 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
202 AM CDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 AM     HAIL             OMAHA                   36.45N 93.19W
05/27/2017  E2.00 INCH       BOONE              AR   SOCIAL MEDIA

&&

62
Local storm report, May 27, 2:35 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
235 AM CDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     HAIL             3 E LEAD HILL           36.42N  92.86W
05/27/2017  E0.88 INCH       MARION             AR   TRAINED SPOTTER

            NICKEL SIZE HAIL FALLING FOR 4 MINUTES.

&&

EVENT NUMBER LZK1700203

44
Local storm report, May 27, 3:04 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
304 AM CDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 AM     TSTM WND DMG     1 SW FAWN PARK          36.38N  92.37W
05/27/2017                   BAXTER             AR   PUBLIC

            TREE LIMBS DOWN AND SHINGLES BLOWN OFF A ROOF.

&&

EVENT NUMBER LZK1700204

44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 12:57 AM CDTSevere Thunderstorm WarningLZKBoone, Marion48 min
May 27, 1:37 AM CDTSevere Thunderstorm WarningLZKBoone, Marion38 min
May 27, 2:11 AM CDTSevere Thunderstorm WarningLZKBaxter, Boone, Marion49 min
May 27, 2:25 AM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard, Marion50 min
May 27, 3:07 AM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard, Marion, Sharp38 min
May 27, 3:38 AM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard, Sharp52 min
May 27, 4:15 AM CDTSevere Thunderstorm WarningLZKSharp30 min
May 27, 4:36 AM CDTSpecial Weather StatementLZKIzard, Sharp39 min
May 27, 5:17 AM CDTSpecial Weather StatementLZKLawrence28 min

Nearby

Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.